Alert archive / Wisconsin / Small Craft Advisories in 2018

Small Craft Advisory 73, NWS Green Bay, WI

November 4, 2018

NWS Green Bay, WI issued this small craft advisory at Nov 4, 2018, 11:52 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2018, 11:52 PM CST (05:52 UTC)
Expired
Nov 5, 2018, 6:00 PM CST
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

309 
WHUS73 KGRB 050552
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1152 PM CST Sun Nov 4 2018

LMZ521-522-051200-
/O.CAN.KGRB.GL.W.0013.000000T0000Z-181105T0600Z/
/O.NEW.KGRB.SC.Y.0073.181105T0552Z-181105T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
1152 PM CST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until 6 AM CST Monday. The
Gale Warning has been cancelled. 

* WINDS...South 15 to 25 knots, with gusts to 30 knots. 

* WAVES...4 to 6 feet subsiding to 2 to 4 feet by daybreak. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$

LMZ541>543-051400-
/O.CAN.KGRB.GL.W.0013.000000T0000Z-181105T0600Z/
/O.NEW.KGRB.SC.Y.0073.181105T0552Z-181105T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1152 PM CST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Green Bay has issued a Small
Craft Advisory, which is in effect until noon CST Monday. The
Gale Warning has been cancelled. 

* WINDS...South 15 to 25 knots with gusts to around 30 knots,
  becoming southwest.

* WAVES...8 to 11 feet subsiding to 4 to 7 feet by Monday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or 
waves greater than 4 feet are expected to produce hazardous 
conditions to small craft. Inexperienced mariners, especially 
those operating smaller vessels should avoid navigating in these 
conditions.

&&

$$
Kieckbusch
4 follow-up statements
844 
WHUS73 KGRB 051305
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
705 AM CST Mon Nov 5 2018

LMZ541>543-051800-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
705 AM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...Southwest 15 to 25 knots, becoming south in the
  afternoon.
  

* WAVES...4 to 7 feet subsiding to 2 to 4 feet in the afternoon.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
210 
WHUS73 KGRB 051620
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1020 AM CST Mon Nov 5 2018

LMZ541-060000-
/O.EXT.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/
Rock Island Passage to Sturgeon Bay WI-
1020 AM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...South 15 to 25 knots decreasing to 10 to 20 knots this
  evening.

* WAVES...4 to 7 feet subsiding to 2 to 4 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

LMZ542-543-051800-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1020 AM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...South 10 to 20 knots. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet in the afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
706 
WHUS73 KGRB 051811
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1211 PM CST Mon Nov 5 2018

LMZ542-543-051915-
/O.EXP.KGRB.SC.Y.0073.000000T0000Z-181105T1800Z/
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1211 PM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have fallen below small craft advisory criteria.

$$

LMZ541-060000-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/
Rock Island Passage to Sturgeon Bay WI-
1211 PM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...South 15 to 25 knots decreasing to 10 to 20 knots this 
  evening. 

* WAVES...4 to 7 feet subsiding to 2 to 4 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$
104 
WHUS73 KGRB 052106
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
306 PM CST Mon Nov 5 2018

LMZ541-060000-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-181106T0000Z/
Rock Island Passage to Sturgeon Bay WI-
306 PM CST Mon Nov 5 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS...South at 10 to 20 knots. 

* WAVES...3 to 5 feet subsiding to 2 to 4 feet this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind gusts over 25 knots or
waves greater than 4 feet are expected to produce hazardous
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels should avoid navigating in these
conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 4, 11:41 PM CST, 11 minutes earlier.

Area forecast discussion, Nov 4, 11:41 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1141 PM CST Sun Nov 4 2018

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 950 PM CST Sun Nov 4 2018

Winds have dropped below wind advisory criteria on the lakeshore,
so the headline has been cancelled.

Have increased fog coverage over the snow covered areas in north
central and far northeast WI, where areas of dense fog may form
overnight.

UPDATE
Issued at 547 PM CST Sun Nov 4 2018

The winter weather advisory has been cancelled, as snow has
mixed with or changed over to rain over far northern Wisconsin.
No additional snow accumulation is expected, but snow or slush
covered roads may continue to cause travel concerns into the
evening.
&&

.SHORT TERM...Tonight and Monday
Issued at 251 PM CST Sun Nov 4 2018

The main forecast challenges include ending time of precipitation
tonight and then when to bring precipitation chances back late on
Monday.

The 20Z MSAS surface analysis showed an area of low pressure over
northeast IA with a steady north-northeast movement. A weak ridge
of high pressure is located over the northern and central Plains.
The radar mosaic indicated a large swath of mainly light to
moderate rain over most of northeast WI. The exception was over
far north-central WI where light snow was still falling. Expect
the snow to turn to rain by late afternoon. In addition to the
precipitation, surface observations have picked up wind gusts over
eastern WI in the 25 to 35 mph with an occasional gust over 40 mph
near Lake MI.

The surface low will continue to track north-northeast through
western Wisconsin, eventually reaching western Lake Superior
tonight. The main brunt of mainly light rain to occur this evening
before ending over central/east-central WI. The chance for rain or
a rain/snow mix may linger over the far north past midnight as a
weak shortwave trough/embedded shortwave move through the area.
East-southeast winds to remain gusty, especially over eastern WI
this evening before veering south-southwest later tonight and
diminishing. Temperatures may actually rise this evening as the
low pressure passes by to our west, then eventually settle into
the middle 30s north-central WI, middle to upper 30s central WI
and lower 40s for eastern WI.

The weak surface ridge is forecast to slide across WI Monday
morning and bring a temporary halt to the precipitation chances.
However, the next pronounced shortwave trough is forecast to start
turning negatively-tilted from the northern Plains to the Ozarks
by 00Z Tuesday. A double-barreled area of low pressure (one over
the Midwest, the other near the mid-MS Valley), coupled with a 130
knot upper jet diving toward the mid-MS Valley, will combine with
increased forcing from the trough to bring the next chance of
precipitation to much of northeast WI by late Monday afternoon.
Temperatures should be warm enough for any precipitation to fall
as all rain. Despite a mild start to the day and a southwest wind,
max temperatures are expected to range from around 40 degrees
north-central, to the upper 40s east-central WI.

.LONG TERM...Monday Night Through Sunday
Issued at 251 PM CST Sun Nov 4 2018

Jet energy in the northern and southern streams combine
to produce an elongated surface trough that moves across the
region Monday night. The surface system doesn't really intensify
until it moves out of our area into lower Michigan. Boundary layer
and 850mb temperatures supports mostly rain, though there could
be some wet snow in the north.

The rain will diminish Tuesday morning, except for northcentral
Wisconsin where it could keep going into the evening hours. A
short wave trough moving through the cyclonic upper flow should
produce snow showers Tuesday night, mainly north and west of the
Fox Valley. Some accumulation is possible across the Northwoods.

Snow showers could continue in far northcentral Wisconsin Wednesday
night but little accumulation is expected. Dry and colder weather
expected Thursday as a surface high edges in from the northern Plains.
More shortwave energy moving through the upper flow should bring
snow showers and even colder air Thursday night and Friday. A small
snow accumulation is possible Thursday night and Friday, but lake
effect potential looks limited.

The coldest air of the season should arrive Saturday and Sunday.
High temperatures should remain below freezing with lows near zero
in the far north if there is snow on the ground. Sub zero wind
chills are likely at night over much of the region. Ice will likely
form on some of the inland lakes by the end of this week.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1137 PM CST Sun Nov 4 2018

IFR/LIFR conditions will continue across north central and central
WI overnight, with areas of fog expected to develop over the snow
covered areas. Farther east, a mix of IFR/MVFR conditions are
anticipated overnight. Light rain will become scattered as the
night wears on.

On Monday, the fog over the northwoods should mix out by mid-
morning. A weak ridge of high pressure will arrive midday, and
cause ceilings to rise to MVFR at most locations. The exception
will be in the Fox Valley and lakeshore areas, where ceilings
should rise to VFR during the afternoon.

Rain will overspread the region from southwest to northeast
during the evening, causing flight conditions to return to
MVFR/IFR at most locations. LIFR conditions may develop at
the western TAF sites toward the end of the TAF period.

&&

.MARINE...
Issued at 251 PM CST Sun Nov 4 2018

Low pressure will track north-northeast into the western Great
Lakes this afternoon and into western Lake Superior tonight. The
pressure gradient will remain tight, causing southeasterly winds
to bring Gale force winds across Lake Michigan and the Bay of
Green Bay nearshore waters. These winds are expected to subside
below Gale force around midnight. Therefore, the Gale Warning
remains in effect.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........Kieckbusch
SHORT TERM.....Kallas
LONG TERM......RDM
AVIATION.......Kieckbusch
MARINE.........Kallas
Hazardous weather outlook, Nov 4, 9:53 PM CST, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
953 PM CST Sun Nov 4 2018

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060400-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
953 PM CST Sun Nov 4 2018

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Areas of dense fog may develop over the snow covered areas of
north central and far northeast Wisconsin overnight. This could
result in hazardous travel conditions late tonight into early
Monday morning.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Rain may change to wet snow Monday night into Tuesday morning
across far northern Wisconsin. A small accumulation is possible.

The coldest air of the season is likely to arrive by the end of
the week. High temperatures below freezing are expected over much
of the region Friday, Saturday and Sunday, with nighttime sub-zero
wind chills west of the Fox Valley and Lakeshore. Ice will likely
form on some inland lakes by the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight or Monday.

LMZ521-522-541>543-060400-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
953 PM CST Sun Nov 4 2018

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Gale force gusts are expected on the waters of Green Bay and Lake
Michigan until about midnight. A Gale Warning remains in effect.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Gale force gusts are possible on the waters of Green Bay and Lake
Michigan Tuesday night and Wednesday.

Kieckbusch

In the hours before

Local storm report, Nov 4, 6:04 PM CST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
604 PM CST SUN NOV 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     SNOW             RHINELANDER             45.63N 89.41W
11/04/2018  M3.8 INCH        ONEIDA             WI   BROADCAST MEDIA

            STORM TOTAL SNOWFALL COURTESY OF WJFW-TV IN RHINELANDER.

&&

TIMK
Local storm report, Nov 4, 8:37 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
837 PM CST SUN NOV 4 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     SNOW             ANTIGO                  45.15N 89.15W
11/04/2018  M2.5 INCH        LANGLADE           WI   PUBLIC

            EVENT SNOWFALL TOTAL. REPORT VIA SOCIAL MEDIA.

0800 PM     SNOW             NW ARGONNE              45.66N 88.88W
11/04/2018  M3.7 INCH        FOREST             WI   PUBLIC

            EVENT SNOW TOTAL. LOCATION BETWEEN ARGONNE AND HILES.
            REPORT VIA SOCIAL MEDIA.

&&

KLB

Nearby

Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.